Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swelling and pain in the shoulders of a diabetic?

Hello my name is V.Harish. My fathers name is Mr.S.Viswanathan he is having diabetes from last 30 years. Now he is having pain severly in his shoulders and hands are also swollen. So please tell me whether this problems relates with kidney or heart. awaiting your response. V.Harish
Wed, 23 Jul 2014
Report Abuse
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Dear Harish i can understand your concern
i am very sorry about the condition of your father
in my opinion due to long term diabetes there might be a condition called periarthritis shoulder
this is a common condition in long term diabetes
This condition is also called as frozen shoulder.
in this condition there will be pain of shoulder in lifting it above the head.
good diabetes control and physiotherapy are treatments for this problem.
i suggest you to take an ECG to rule out cardiac involvement
kindly see a doc and discuss regarding the condition.
Hope I was able to help you.
If you have any further question feel free to write me back. I will be happy to help.
Take care.
Best Regards.
Dr Vamsi Krishna
Consultant Diabetologist
Apollo Hospitals

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I have an ache the right side of my adams apple. When i press it, it is tender and slighty raised. It is where my pulse is. As the day has...

Recent questions on  Diabetes

doctor1 MD

hello doctor my father is aged 70. He suffers from peripheral neuropathy for the past 5 years. He has mild diabetes. He has taken many medications...

doctor1 MD

hi sir my father is a diabetes and chronic depression patient for last 8 yrs. he is on regular medicines. from last 2 months his hands are shaking...

doctor1 MD

Yesterday, my doctor asked me take Galvusmet 50/500 instead of 500 mg glycopage for my diabetes, as my HB1acL (???) has increased to 7.6. I was not...

doctor1 MD

My mum has diabetes and her doctor prescribed galvus met 50/100mg. She is worried of the side effects related to this medecine. Does it cause any...

doctor1 MD

Yes, really I would like to know why after I eat I feel drained, sometimes shaky and need to go to sleep

doctor1 MD

Hello. For the past few weeks I have been urinating a lot and my urine is very clear. Is this cause for concern?

doctor1 MD

We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side...